Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 134, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2005, 4:52 AM CDT for Reagan County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2005, 4:52 AM CDT (09:52 UTC)
- Expired
- Jun 3, 2005, 5:45 AM CDT
- In force
- 53 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Reagan County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:55 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1625 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 030952 SVRMAF TXC383-031045- /O.NEW.KMAF.SV.W.0134.050603T0952Z-050603T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 452 AM CDT FRI JUN 3 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... REAGAN COUNTY IN WEST TEXAS * UNTIL 545 AM CDT * AT 450 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF STILES...OR 18 MILES NORTHEAST OF RANKIN...MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... STILES... NORTH REAGAN FIRE STATION... A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH... HAIL THREE-QUARTERS OF AN INCH IN DIAMETER OR LARGER... VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM MOVE TO SAFE SHELTER NOW. TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3163 10175 3111 10177 3111 10130 3164 10130 $$
1 follow-up statement
000 WWUS54 KMAF 031021 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 519 AM CDT FRI JUN 3 2005 TXC383-031045- /O.CON.KMAF.SV.W.0134.000000T0000Z-050603T1045Z/ REAGAN- 519 AM CDT FRI JUN 3 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 AM CDT FOR REAGAN COUNTY... AT 516 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF STILES TO 10 MILES SOUTH OF TEXON...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS AFFECTED BY SEVERE THUNDERSTORMS INCLUDE...BIG LAKE. THESE STORMS HAVE SHOWN A WEAKENING TREND...BUT LOCALIZED SEVERE WEATHER REMAINS POSSIBLE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING FOR WEST TEXAS. LAT...LON 3163 10175 3111 10177 3111 10130 3164 10130 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:48 AM CDT, 4 minutes earlier.
Area forecast discussion, Jun 3, 4:48 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 448 AM CDT FRI JUN 3 2005 .UPDATE... ZFP HAS BEEN UPDATED TO ACCOUNT FOR SEVERE THUNDERSTORM WATCH #382 EFFECTIVE UNTIL 10 AM CDT. && .PREV DISCUSSION... /ISSUED 254 AM CDT FRI JUN 3 2005/ SHORT TERM... ORGANIZED SEVERE STORMS WILL CONTINUE TO SLOWLY PROPAGATE EAST ACROSS THE FORECAST AREA THROUGH AT LEAST SUNRISE. CURRENT VAPOR IMAGERY DEPICTS THE POTENT MID/UPPER LEVEL SHORTWAVE TROUGH AXIS IS LIFTING NORTHEAST OVER SOUTHWESTERN NEW MEXICO AND FAR WESTERN TEXAS. STRONG FORCING FOR ASCENT/BAROCLINIC LEAF AHEAD OF THIS TROUGH WILL CONTINUE TO SHIFT EAST OVER THE AREA AND ACT UPON HIGH THETA E AIR OVER THE AREA. LOW LEVEL FLOW HAS ALREADY VEERED BEHIND THE CONVECTIVE COMPLEXES OVER THE FAR WESTERN PARTS OF THE FA...AND EXPECT THE FOCUS FOR CONVECTION TO BE OVER THE EASTERN FA THROUGH MIDDAY UNTIL THE TROUGH AXIS PASSES. POTENTIAL FOR SEVERE WILL PERSIST. WILL DRAW LIKELY GRIDDED POPS OVER THE EASTERN BASIN FOR THE MORNING PERIOD WITH POPS DECREASING WITH TIME. TEMPERATURES SHOULD BE CLOSER TO CLIMATOLOGICAL NORMS THIS AFTERNOON IN THE WAKE OF WIDESPREAD RAINFALL AND FALLING HEIGHTS. LONG TERM... DID NOT EDIT GRIDS IN THE LONG TERM PORTION OF THE FORECAST GIVEN ONGOING SEVERE WEATHER EVENT. CURRENT GRIDS SEEM TO ACCURATELY DEPICT ANTICIPATED CONDITIONS WITH AT LEAST ISOLATED TO SCATTERED CONVECTION EXPECTED EACH DAY AS MID LEVEL TRANSITIONS FROM NEAR ZONAL TO SOUTHWESTERLY AND ALLOWS PERIODIC SHORTWAVES TO TRANSIT THE AREA. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 06
Hazardous weather outlook, Jun 2, 9:51 PM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 951 PM CDT THU JUN 2 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-040251- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 951 PM CDT THU JUN 2 2005 (851 PM MDT THU JUN 2 2005) THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES...ARE POSSIBLE OVERNIGHT ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. LOCALLY HEAVY RAINFALL WILL CREATE LOCALIZED FLASH FLOODING...ESPECIALLY IN URBAN AREAS AND IN LOW LYING AREAS. NEARLY CONTINUOUS CLOUD-TO-GROUND LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EARLY FRIDAY MORNING...SCATTERED THUNDERSTORMS ARE EXPECTED TO BE ONGOING ALONG AND EAST OF THE DRYLINE LOCATED FROM LEA COUNTY NEW MEXICO TO FORT STOCKTON TO EASTERN BREWSTER COUNTY. WITH MODERATE ATMOSPHERIC INSTABILITY AND ABUNDANT AMOUNTS OF LOW LEVEL MOISTURE IN PLACE...THESE THUNDERSTORMS ARE EXPECTED TO REACH SEVERE LEVELS WITH THE MAIN THREATS BEING LARGE HAIL AND HIGH WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS ALONG AND AHEAD OF THE DRYLINE SATURDAY THROUGH NEXT THURSDAY WILL PROVIDE A CHANCE FOR SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE) HTTP://WWW.WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 2, 11:29 PM CDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1129 PM CDT THU JUN 2 2005 NMZ033-034-TXZ059-060-030545- CENTRAL LEA COUNTY-LOVING-SOUTHERN LEA COUNTY-WINKLER- 1129 PM CDT (1029 PM MDT) THU JUN 2 2005 ...SIGNIFICANT WEATHER ALERT... AT 1120 PM CDT /1020 PM MDT/...A SEVERE LINE OF THUNDERSTORMS IS CURRENTLY LOCATED ALONG SH 128 IN SOUTHERN LEA COUNTY. NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE WINDS AND LARGE HAIL ASSOCIATED WITH THESE STORMS AS THEY RACE TO THE NORTHEAST AT 45 MPH. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE... SH 128... SH 18... EUNICE... HOBBS... RESIDENTS AND MOTORISTS IN THESE AREAS SHOULD REMAIN ALERT TONIGHT AND MONITOR THE LATEST SEVERE WEATHER STATEMENTS AND WARNINGS. REMEMBER YOUR SEVERE WEATHER AND TORNADO SAFETY RULES AND BE PREPARED TO TAKE COVER AS THESE STORMS APPROACH YOUR AREA.
Special weather statement, Jun 3, 2:28 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 AM CDT FRI JUN 3 2005 TXZ050-030800- ANDREWS TX- 228 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL AND EASTERN ANDREWS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF ANDREWS AT 228 AM CDT...MOVING NORTHEAST AT 30 MPH. GUSTY WINDS...SMALL HAIL.. HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE AS THIS STORM PASSES THROUGH ANDREWS BETWEEN 230 PM AND 300 AM CDT.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:52 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 53 min |
| Jun 2, 9:59 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 61 min |
| Jun 2, 10:18 PM CDT | Severe Thunderstorm Warning | MAF | Loving | 57 min |
| Jun 2, 10:46 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Jun 2, 10:57 PM CDT | Tornado Warning | MAF | Loving | 63 min |
| Jun 2, 11:22 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 33 min |
| Jun 2, 11:35 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 15 min |
| Jun 2, 11:41 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 64 min |
| Jun 2, 11:43 PM CDT | Flash Flood Warning | MAF | Jeff Davis, Presidio | 3 hr |
| Jun 2, 11:55 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 65 min |
| Jun 2, 11:59 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Jun 3, 12:05 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Gaines | 55 min |
| Jun 3, 12:41 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 49 min |
| Jun 3, 12:49 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 41 min |
| Jun 3, 12:50 AM CDT | Tornado Warning | MAF | Ward | 22 min |
| Jun 3, 12:52 AM CDT | Severe Thunderstorm Warning | MAF | Brewster | 27 min |
| Jun 3, 1:06 AM CDT | Severe Thunderstorm Warning | MAF | Dawson, Gaines | 54 min |
| Jun 3, 1:17 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Jun 3, 1:26 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 49 min |
| Jun 3, 1:28 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio, Reeves | 47 min |
| Jun 3, 1:33 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 57 min |
| Jun 3, 1:44 AM CDT | Severe Thunderstorm Warning | MAF | Crane | 61 min |
| Jun 3, 1:56 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 49 min |
| Jun 3, 2:07 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 38 min |
| Jun 3, 2:14 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 31 min |
| Jun 3, 2:15 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 23 min |
| Jun 3, 2:19 AM CDT | Flash Flood Warning | MAF | Midland | 4 hr |
| Jun 3, 2:44 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 46 min |
| Jun 3, 2:46 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Upton | 44 min |
| Jun 3, 2:48 AM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis | 3 hr |
| Jun 3, 3:31 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Jun 3, 4:27 AM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Jun 3, 5:54 AM CDT | Severe Thunderstorm Warning | MAF | Terrell | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.